Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 85, NWS La Crosse, WI

August 11, 2010Clark County, Taylor County, Wisconsin

NWS La Crosse, WI issued this severe thunderstorm warning at Aug 11, 2010, 1:37 AM CDT for Clark County, Taylor County, Wisconsin. It was in force for 53 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 11, 2010, 1:37 AM CDT (06:37 UTC)
Expired
Aug 11, 2010, 2:30 AM CDT
In force
53 min
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Hail
0.5 in
Wind
60.0 mph

Counties Clark County, WI, Taylor County, WI

The radar

The La Crosse radar (KARX), 160 km from the middle of the area, began a volume at 06:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 11, 2:20 AM CDTTSTM WND DMG2 Nw Greenwood, WITREE DOWN COUNTY ROAD MM

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 43 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 6.6 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2010-08-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1312 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2010-08-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1312 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
893 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

145 
WUUS53 KARX 110637
SVRARX
WIC019-119-110730-
/O.NEW.KARX.SV.W.0085.100811T0637Z-100811T0730Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
137 AM CDT WED AUG 11 2010

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN CLARK COUNTY IN CENTRAL WISCONSIN...
  TAYLOR COUNTY IN NORTH CENTRAL WISCONSIN...

* UNTIL 230 AM CDT

* AT 133 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SEVERE THUNDERSTORMS ROUGHLY ALONG A LINE EXTENDING FROM JUMP RIVER
  TO THORP TO OSSEO...MOVING EAST AT 25 MPH. THESE STORMS CAN PRODUCE
  DAMAGING WINDS IN EXCESS OF 60 MPH. 

* THE SEVERE THUNDERSTORMS WILL BE NEAR...
  THORP AROUND 150 AM...
  OWEN AROUND 215 AM...
  CHELSEA AND WESTBORO AROUND 220 AM...
  MEDFORD AND GREENWOOD AROUND 225 AM...
  DORCHESTER AND ABBOTSFORD AROUND 230 AM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...PREPARE IMMEDIATELY FOR
DAMAGING WINDS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS.

&&

LAT...LON 4539 9005 4516 9004 4512 9006 4512 9018
      4503 9019 4503 9030 4477 9031 4475 9093
      4538 9093
TIME...MOT...LOC 0637Z 282DEG 23KT 4525 9072 4493 9095
          4463 9113
WIND...HAIL 60MPH <.50IN

$$

RABERDING
4 follow-up statements
084 
WWUS53 KARX 110649
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
149 AM CDT WED AUG 11 2010

WIC019-119-110730-
/O.CON.KARX.SV.W.0085.000000T0000Z-100811T0730Z/
TAYLOR WI-CLARK WI-
149 AM CDT WED AUG 11 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN CLARK
AND TAYLOR COUNTIES UNTIL 230 AM CDT...

AT 147 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THUNDERSTORMS WERE ROUGHLY ALONG A LINE EXTENDING FROM 12 MILES 
SOUTHEAST OF JUMP RIVER TO THORP TO NEILLSVILLE...MOVING EAST AT 25 
MPH. THESE STORMS CAN PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH.

* THE SEVERE THUNDERSTORMS WILL BE NEAR...
  GREENWOOD AROUND 210 AM...
  OWEN AROUND 215 AM...
  CHELSEA AND WESTBORO AROUND 220 AM...
  MEDFORD AROUND 225 AM...
  DORCHESTER AND ABBOTSFORD AROUND 230 AM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...PREPARE IMMEDIATELY FOR
DAMAGING WINDS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS.

&&

LAT...LON 4539 9005 4516 9004 4512 9006 4512 9018
      4503 9019 4503 9030 4477 9031 4475 9093
      4538 9093
TIME...MOT...LOC 0649Z 282DEG 23KT 4523 9061 4491 9084
          4460 9073
WIND...HAIL 60MPH <.50IN

$$

RABERDING
890 
WWUS53 KARX 110700
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
200 AM CDT WED AUG 11 2010

WIC019-119-110730-
/O.CON.KARX.SV.W.0085.000000T0000Z-100811T0730Z/
TAYLOR WI-CLARK WI-
200 AM CDT WED AUG 11 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN CLARK
AND TAYLOR COUNTIES UNTIL 230 AM CDT...

AT 156 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THUNDERSTORMS WERE ROUGHLY ALONG A LINE EXTENDING FROM JUMP RIVER TO 
THORP TO GREENWOOD...MOVING EAST AT 25 MPH. THESE STORMS CAN PRODUCE 
DAMAGING WINDS IN EXCESS OF 60 MPH.

* THE SEVERE THUNDERSTORMS WILL BE NEAR...
  GREENWOOD AROUND 210 AM...
  OWEN AROUND 215 AM...
  MEDFORD AND DORCHESTER AROUND 230 AM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...PREPARE IMMEDIATELY FOR
DAMAGING WINDS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS.

&&

LAT...LON 4539 9005 4516 9004 4512 9006 4512 9018
      4503 9019 4503 9030 4477 9031 4475 9093
      4538 9093
TIME...MOT...LOC 0700Z 282DEG 23KT 4533 9072 4491 9072
          4471 9065
WIND...HAIL 60MPH <.50IN

$$

RABERDING
573 
WWUS53 KARX 110715
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
215 AM CDT WED AUG 11 2010

WIC019-119-110730-
/O.CON.KARX.SV.W.0085.000000T0000Z-100811T0730Z/
TAYLOR WI-CLARK WI-
215 AM CDT WED AUG 11 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN CLARK
AND TAYLOR COUNTIES UNTIL 230 AM CDT...

AT 210 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WERE ROUGHLY ALONG A LINE EXTENDING FROM 10 MILES EAST
OF JUMP RIVER TO OWEN TO SPENCER...MOVING EAST AT 40 MPH. THESE
STORMS CAN PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH.

* THE SEVERE THUNDERSTORMS WILL BE NEAR...
  DORCHESTER AND ABBOTSFORD AROUND 220 AM...
  MEDFORD AROUND 225 AM...
  CHELSEA AND WESTBORO AROUND 230 AM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...PREPARE IMMEDIATELY FOR
DAMAGING WINDS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS.

&&

LAT...LON 4539 9005 4516 9004 4512 9006 4512 9018
      4503 9019 4503 9030 4477 9031 4475 9093
      4538 9093
TIME...MOT...LOC 0715Z 276DEG 34KT 4532 9053 4500 9041
          4473 9026
WIND...HAIL 60MPH <.50IN

$$

RABERDING
962 
WWUS53 KARX 110726
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
226 AM CDT WED AUG 11 2010

WIC019-119-110735-
/O.EXP.KARX.SV.W.0085.000000T0000Z-100811T0730Z/
TAYLOR WI-CLARK WI-
226 AM CDT WED AUG 11 2010

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN CLARK AND TAYLOR
COUNTIES WILL EXPIRE AT 230 AM CDT...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS. HOWEVER...THE LINE OF STORMS REMAINS STRONG AND COULD 
PRODUCE GUSTY WINDS TO 50 MPH...IN ADDITION TO LIGHTNING AND 
TORRENTIAL DOWNPOURS OF RAIN.

LAT...LON 4539 9005 4516 9004 4512 9006 4512 9018
      4503 9019 4503 9030 4477 9031 4475 9093
      4538 9093
TIME...MOT...LOC 0725Z 276DEG 34KT 4531 9039 4499 9028
          4472 9013

$$

RABERDING

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 3:00 PM CDT, 10 hours 37 minutes earlier.

Area forecast discussion, Aug 10, 3:00 PM CDT, 10 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
300 PM CDT TUE AUG 10 2010

.SHORT TERM...TONIGHT THROUGH FRIDAY

FORECAST FOCUS CONTINUES TO BE ON THE PCPN CHANCES INTO THE
WEEKEND...WITH AN EMPHASIS ON THE HEAVY RAIN THREAT. IN
ADDITION...HEAT/HUMIDITY WILL BE A CONCERN.

LINE OF CONVECTION CURRENTLY RUNNING FROM CENTRAL MN INTO WESTERN
IA...ASSOCIATED WITH AN UPPER LEVEL FRONT AND ASSOCIATED SFC
BOUNDARY. THE LOW LEVEL MOISTURE TRANSPORT WAS ALSO PUSHING INTO
THIS LINE OF THUNDERSTORMS...PER LATEST RUC13...WITH A 30 KT 850 MB
JET. THE STORMS SHOULD CONTINUE TO EXPAND AND MOVE EAST/NORTHEAST
LATE THIS AFTERNOON AND EVENING...FEEDING OFF OF A VERY UNSTABLE
AIRMASS AHEAD OF IT. WITH MUCAPES OVER 4000 J/KG IN IA AND EFFECTIVE
SHEAR AROUND 40 KTS...SEVERE WEATHER WILL BE A RISK. DAMAGING WINDS
LOOK TO BE THE MAIN THREAT AS THE STORMS APPROACH THE FORECAST
AREA...ALONG WITH THE HEAVY RAIN INDUCING FLASH/URBAN FLOODING
POTENTIAL. HAIL WILL BE A BIT HARDER TO COME BY AS THE FREEZING
LEVEL REMAINS RATHER HIGH //16 KFT//. TO FURTHER ACCENTUATE THE LIFT
ON THE SOUTHERN EXTENT OF THE FRONT...ANOTHER...WEAKER SHORTWAVE
TROUGH IS EVIDENT ON THE WATER VAPOR IMAGERY...MOVING FROM NEB
TOWARD WESTERN IA.

WITH DECREASING INSTABILITY OVERNIGHT...EXPECT A SIMILAR DECREASE IN
THE SEVERE STORM POTENTIAL. PERIODS OF HEAVY RAIN SHOULD CONTINUE
THOUGH...AS THE MAIN MASS OF PRECIPITATION SHIFTS INTO WESTERN WI.
THE POTENTIAL FOR FLOODING ISSUES WILL HAVE TO BE WATCHED CLOSELY.

THE UPPER LEVEL SHORTWAVE TROUGH WILL CONTINUE TO LIFT NORTHWEST
INTO EASTERN CANADA...WHILE THE SFC FRONT SLIDES OVER THE EASTERN
GREAT LAKES ON WED. THE BULK OF THE MOISTURE TRANSPORT LOOKS TO
SHIFT NORTH INTO THE HEART OF THE TROUGH...PER THE GFS/NAM...BUT
EXPECT SOME CONVECTION TO STILL BE GOING ON OVER WESTERN WI IN THE
MORNING...WITH A GRADUAL SHIFT EAST IN THE AFTERNOON.

ANOTHER UPPER LEVEL SHORTWAVE TROUGH WILL DRIVE ACROSS THE NORTHERN
PLAINS ON THU NIGHT/FRI MORNING FLATTENING OUT THE RIDGE AS IT MOVES
OVER THE UPPER MISSISSIPPI RIVER VALLEY FRI NIGHT. AN ASSOCIATED
NORTH-SOUTH RUNNING SFC COLD FRONT LOOKS TO TRACK ACROSS MN
FRI...MOVING ACROSS EASTERN WI BY SAT AFTERNOON. UPWARDS OF 3000
J/KG OF SBCAPE PROGGED TO BUILD OUT AHEAD OF THE FRONT...WITH NEARLY
40 KTS OF 0-6 KM SHEAR. NO CHANGE IN THE AIRMASS...SO AMPLE FUEL FOR
SHOWER/STORM PRODUCTION...BUT THE LOW LEVEL MOISTURE RETURN DOES RUN
SOUTH TO NORTH AHEAD OF THE FRONT...PROVIDING AN ADDITIONAL FORCING
MECHANISM. SO AT THE MOMENT...ALL SIGNS POINTING TO A REAL GOOD SHOT
FOR SHOWERS AND THUNDERSTORMS IN THE FRI-SAT TIME FRAME...ESPECIALLY
FRI NIGHT. DEPENDING ON TIMING AND POSITIONING OF THE
SYSTEM...SEVERE WEATHER COULD BE A WORRY. PERIODS OF HEAVY RAIN LOOK
LIKE A FOREGONE CONCLUSION CONSIDERING THE VERY MOIST ATMOSPHERE.

NOT TO BE FORGOTTEN IS THE HIGH HEAT/HUMIDITY THAT THE REGION HAS
BEEN UNDER...AND WILL CONTINUE TO BE UNDER THROUGH FRIDAY. THE
CLOUDS AND PERIODIC RAINFALL HAVE HELPED OUT A BIT...BUT AFTERNOON
HEAT INDICES ARE STILL CLIMBING INTO THE MID TO UPPER 90S...100 IN
SOME LOCATIONS. THU COULD BE THE WORST DAY HEAT-WISE FOR THE REST OF
THE WEEK...LOOKING RAIN FREE AT THE MOMENT...MORE SUNSHINE...AND
THUS MORE HEAT AND HUMIDITY. THINK AN ADVISORY MIGHT BE NEEDED FOR
THU...BUT WILL HAVE ANOTHER DAY TO EVALUATE. RESIDENCES SHOULD BE
PREPARED FOR HIGH...POTENTIALLY DANGEROUS HEAT REGARDLESS.

.LONG TERM...FRIDAY NIGHT THROUGH TUESDAY

GFS AND ECMWF CONTINUE TO DRIVE AN UPPER LEVEL TROUGH/SFC COLD FRONT
ACROSS THE REGION FRI NIGHT/SAT...EXITING IT TO THE EAST SAT NIGHT.
SHOWERS AND THUNDERSTORMS LOOK LIKE A GOOD BET...AND THERE COULD BE
SOME SEVERE WEATHER EARLY FRIDAY NIGHT...DEPENDING ON OTHER WEATHER
FACTORS. THE VERY MOIST AIR MASS WILL CONTINUE TO SUPPORT HEAVY
RAIN. HOWEVER...WITH THE PASSAGE OF THIS SYSTEM SHOULD COME A BREAK
FROM THE SULTRY CONDITIONS AS NORTHWEST FLOW REPLACES THE WARM
RIDGING...AND COOLER/DRIER AIR SINKS SOUTH FROM CANADA. THIS DOESN/T
MEAN DRY WEATHER...AS CYCLONIC FLOW AND COOLER AIR A LOFT COULD LEAD
TO SCATTERED AFTERNOON SHOWERS/STORMS SUNDAY AFT. ALSO...THE MODELS
POINT TO VARIOUS BITS OF SHORTWAVE ENERGY MOVING ALONG THE UPPER
LEVEL FLOW FOR THE EARLY PART OF THE NEW WORK WEEK...BRINGING
ADDITIONAL RAIN CHANCES. WITH A LESS MOIST AIR
MASS...HOWEVER...HEAVY RAIN SHOULD NOT BE AS BIG OF A THREAT.

&&

.AVIATION...

CURRENTLY MONITORING A LINE OF STRONG TO SEVERE THUNDERSTORMS ACROSS
SOUTHWEST MINNESOTA AND NORTHWEST IOWA. THIS LINE IS EXPECTED TO
MOVE INTO SOUTHEAST MINNESOTA AND NORTHEAST IOWA BETWEEN 10.22Z AND
11.01Z. MUCH OF THE UNCERTAINTY WITH THIS TIMING IS HOW THE COLD
POOL DEVELOPS WITH THIS LINE. AT ITS CURRENT SPEED...KRST WOULD
BEGIN TO BE AFFECTED BY THIS LINE AROUND 10.23Z...AND KLSE AROUND
11.02Z.

DURING THE OVERNIGHT...THIS LINE IS EXPECTED TO EVOLVE INTO ONE OR
MORE THUNDERSTORM COMPLEXES. DUE TO UNCERTAINTY AND LOCATION OF
THESE COMPLEXES...THUNDERSTORMS WERE NOT ADDED TO THE TAFS. WITH A
VERY MOIST BOUNDARY LAYER...THERE WILL BE THE POTENTIAL THAT FOG MAY
REDUCE THE VISIBILITIES TO 3 MILES OR LESS.

ON WEDNESDAY MORNING...THE THUNDERSTORM COMPLEXES SHOULD BE MOVING
EAST OF THE REGION...AND THERE WILL BE RAPIDLY IMPROVING CONDITIONS.

&&

.HYDROLOGY...

NO CHANGE IN THE TROPICAL-LIKE AIRMASS FOR THE REGION UNTIL AN UPPER
LEVEL TROUGH/COLD FRONT SWEEPS THROUGH ON SATURDAY. PWS WILL
CONTINUE TO BE CLOSE TO 2 INCHES WITH WARM CLOUD DEPTHS OF 4000-4500
M...BOTH VERY CONDUCIVE FOR HEAVY RAIN PRODUCTION. AS A RESULT...ANY
SHOWERS/THUNDERSTORMS INTO SATURDAY MORNING WILL BE CAPABLE OF
PRODUCING INCH PER HOUR RAINFALL RATES. SATURATED GROUNDS FROM
RECENT RAINS COULD LEAD TO FLOODING CONCERNS DUE TO RUNOFF WITH ANY
ADDITIONAL HEAVY RAIN. TONIGHT/WED AND THEN AGAIN FRI/SAT WILL BE
THE MAIN RAIN THREAT PERIODS...AND THUS CARRY THE HEAVY
RAIN/FLOODING POTENTIAL. CURRENTLY...FRI/SAT LOOKS LIKE IT MAY HOLD
THE GREATEST THREAT FOR A WIDESPREAD...HEAVY RAIN. WILL CONTINUE TO
ISSUE AN HYDROLOGIC OUTLOOK...ALTHOUGH FLASH FLOOD WATCHES MAY
BECOME NECESSARY...ESPECIALLY IN THIS FRI/SAT TIME FRAME. ON THE
PLUS SIDE...THU LOOKS DRY AT THE MOMENT.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
IA...NONE.

&&

SHORT/LONG TERM... RIECK
AVIATION.......... BOYNE
Hazardous weather outlook, Aug 10, 9:48 PM CDT, 3 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
948 PM CDT TUE AUG 10 2010

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034-
041>044-053>055-061-111100-
ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE-
FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE-
MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON-
WABASHA-WINNESHIEK-WINONA-
948 PM CDT TUE AUG 10 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST
IOWA...SOUTHEAST MINNESOTA...AND SOUTHWEST INTO CENTRAL WISCONSIN.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE EXPECTED OVERNIGHT ACROSS THE OUTLOOK AREA.
LOCALLY STRONG WIND GUSTS AND SMALL HAIL WILL BE POSSIBLE WITH SOME
OF THESE STORMS...PARTICULARLY ACROSS PORTIONS OF NORTHEAST IOWA.

WITH GROUNDS ALREADY SATURATED FROM RECENT RAINS...HEAVY RAINFALL
COULD LEAD TO FLOODING CONCERNS. PONDING OF WATER ON ROADWAYS AND
RAPID RISES ON SOME RIVERS AND CREEKS COULD RESULT. IN ADDITION...
THERE MAY BE SOME MUD AND ROCK SLIDES. THE BEST CHANCES FOR FLASH
FLOODING WILL BE ACROSS FAYETTE...CLAYTON AND GRANT COUNTIES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ANOTHER STORM SYSTEM WILL TRACK ACROSS THE REGION ON FRIDAY AND
SATURDAY...BRINGING ANOTHER CHANCE FOR THUNDERSTORMS. DEPENDING ON
WHAT TIME THE SYSTEM MOVES ACROSS THE AREA...THERE COULD BE A THREAT
FOR SEVERE WEATHER. HEAVY RAIN WOULD BE LIKELY WITH ANY STRONGER
STORM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED OVERNIGHT...BUT REPORTS OF
RAINFALL OR FLOODING WOULD BE APPRECIATED.

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED.

WETENKAMP/BOYNE/HALBACH

In the hours before

Special weather statement, Aug 10, 11:07 PM CDT, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1107 PM CDT TUE AUG 10 2010

IAZ010-011-MNZ088-095-096-110500-
ALLAMAKEE-FILLMORE-HOUSTON-WINNESHIEK-WINONA-
1107 PM CDT TUE AUG 10 2010

AT 1105 PM...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM
HIGHLAND TO SATTRE...MOVING NORTHEAST AT 30 MPH.

WIND GUSTS OF 40 TO 50 MPH...HEAVY RAIN AND FREQUENT DANGEROUS
LIGHTNING MAY ACCOMPANY THESE THUNDERSTORMS.

  SPRING GROVE AROUND 1120 PM...
  RUSHFORD...CALEDONIA AROUND 1130 PM...
  CALEDONIA...HOUSTON AROUND 1140 PM...

LIGHTNING CAN BE A KILLER AND MAY STRIKE MILES AWAY FROM THE STORM.
MOVE INDOORS OR FIND A VEHICLE TO SHELTER IN.

PREPARE NOW FOR POSSIBLE STRONG TO DAMAGING THUNDERSTORM WIND GUSTS.
MOVE INDOORS AND AWAY FROM WINDOWS IF A WARNING IS ISSUED.

HALBACH
Special weather statement, Aug 11, 12:33 AM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1233 AM CDT WED AUG 11 2010

WIZ017-029-110730-
CLARK-TAYLOR-
1233 AM CDT WED AUG 11 2010

...STRONG THUNDERSTORMS WITH VERY HEAVY RAIN HEADED TOWARDS CLARK
   AND TAYLOR COUNTIES...

AT 1224 AM...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS WITH
TORRENTIAL DOWNPOURS OF RAIN MOVING INTO CHIPPEWA COUNTY. THESE
STORMS WERE MOVING NORTHEAST AT 20 MPH.

IF THESE STORMS MAINTAIN THERE INTENSITY...HEAVY RAIN AND TORRENTIAL
DOWNPOURS MAY ACCOMPANY THESE STRONG THUNDERSTORMS...WITH RAINFALL
RATES OF 2 TO 3 INCHES PER HOUR LIKELY...AND FLASH FLOOD WARNINGS
MAY BECOME NECESSARY

LOCATIONS THAT MAY BE AFFECTED INCLUDE...
THE BLUE SWAMP...MEAD LAKE...SEVEN SISTER MOUNDS...EIDSVOLD...
JUNCTION AND RESEBURG.

HEAVY RAIN COULD LEAD TO FLOODING OR A SHORT PERIOD OF STANDING
WATER. STAY CLEAR OF DRAINAGE AREAS AND AVOID AREAS OF HIGH WATER IF
THEY DEVELOP.

RABERDING
Special weather statement, Aug 11, 1:12 AM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
112 AM CDT WED AUG 11 2010

WIZ017-029-110815-
CLARK-TAYLOR-
112 AM CDT WED AUG 11 2010

...STRONG THUNDERSTORMS EXPECTED IN CLARK AND TAYLOR COUNTIES...

AT 106 AM...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM DONALD
TO NEAR EAU CLAIRE...MOVING EAST AT 35 MPH.

WIND GUSTS UP TO 55 MPH...HEAVY RAIN AND TORRENTIAL DOWNPOURS MAY
ACCOMPANY THESE STRONG THUNDERSTORMS. RAINFALL RATES OF 2 TO 3
INCHES PER HOUR IS POSSIBLE WITH THE STRONGEST STORMS. IF THESE
STORMS MAINTAIN THEIR STRENGTH BOTH SEVERE THUNDERSTORM WARNINGS AND
FLASH FLOOD WARNINGS MAY BECOME NECESSARY.

LOCATIONS THAT MAY BE AFFECTED INCLUDE...
JUMP RIVER...THORP...WESTBORO...MEDFORD AND CHELSEA.

HEAVY RAIN COULD LEAD TO MINOR FLOODING OR A SHORT PERIOD OF STANDING
WATER. STAY CLEAR OF DRAINAGE AREAS AND AVOID AREAS OF HIGH WATER IF
THEY DEVELOP.

PREPARE NOW FOR POSSIBLE STRONG TO DAMAGING THUNDERSTORM WIND GUSTS.
MOVE INDOORS AND AWAY FROM WINDOWS IF A WARNING IS ISSUED.

RABERDING

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 9:01 PM CDTFlash Flood WatchARXGrant6 hr
Aug 11, 2:23 PM CDTHeat AdvisoryARXCrawford, Grant6 hr

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.